Alert archive / Iowa / Flash Flood Warnings in 2008
Flash Flood Warning 38, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 5, 2008, 7:40 PM CDT for Adams County, Cass County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2008, 7:40 PM CDT (00:40 UTC)
- Expired
- Jun 6, 2008, 1:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, IA, Cass County, IA
The radar
The Des Moines radar (KDMX), 120 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2054 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 4.0
- Supercell composite
- 14.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDMX 060041
FFWDMX
IAC003-029-060645-
/O.NEW.KDMX.FF.W.0038.080606T0040Z-080606T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
740 PM CDT THU JUN 5 2008
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN ADAMS COUNTY IN SOUTHWEST IOWA...
CASS COUNTY IN SOUTHWEST IOWA...
* UNTIL 145 AM CDT FRIDAY
* AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRISWOLD...
CORNING AND ATLANTIC
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES IN UNDER 2 HOURS
ARE POSSIBLE IN THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4092 9494 4115 9494 4116 9516 4151 9515
4151 9471 4091 9471
TIME...MOT...LOC 0040Z 180DEG 0KT 4098 9515
$$
LEE6 follow-up statements
000
WGUS73 KDMX 060137
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
837 PM CDT THU JUN 5 2008
IAC003-029-060645-
/O.CON.KDMX.FF.W.0038.000000T0000Z-080606T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS IA-CASS IA-
837 PM CDT THU JUN 5 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR CASS
AND WESTERN ADAMS COUNTIES...
AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRISWOLD...
CORNING AND ATLANTIC
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE EXPECTED
ACROSS THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR
WESTERN IOWA.
LAT...LON 4092 9494 4115 9494 4116 9516 4151 9515
4151 9471 4091 9471
TIME...MOT...LOC 0137Z 180DEG 0KT 4098 9515
$$
LEE000
WGUS73 KDMX 060237
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
937 PM CDT THU JUN 5 2008
IAC003-029-060645-
/O.CON.KDMX.FF.W.0038.000000T0000Z-080606T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.IO/
ADAMS IA-CASS IA-
937 PM CDT THU JUN 5 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR CASS
AND WESTERN ADAMS COUNTIES...
AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRISWOLD...
CORNING AND ATLANTIC
ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE HALF INCH AREA POSSIBLE
ACROSS THE WARNED AREA BY 1100 PM.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR
WESTERN IOWA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CDT
FRIDAY MORNING FOR EASTERN IOWA.
LAT...LON 4092 9494 4115 9494 4116 9516 4151 9515
4151 9471 4091 9471
TIME...MOT...LOC 0237Z 180DEG 0KT 4098 9515
$$
LEE000
WGUS73 KDMX 060336
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1035 PM CDT THU JUN 5 2008
IAC003-029-060645-
/O.CON.KDMX.FF.W.0038.000000T0000Z-080606T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.IO/
ADAMS IA-CASS IA-
1035 PM CDT THU JUN 5 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR CASS
AND WESTERN ADAMS COUNTIES...
AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRISWOLD...
CORNING AND ATLANTIC
ADDITIONAL RAINFALL AMOUNTS OF AROUND HALF AN INCH ARE POSSIBLE IN
THE WARNED AREA THROUGH 1145 PM CDT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR
WESTERN IOWA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CDT
FRIDAY MORNING FOR EASTERN IOWA.
LAT...LON 4092 9494 4115 9494 4116 9516 4151 9515
4151 9471 4091 9471
TIME...MOT...LOC 0335Z 180DEG 0KT 4098 9515
$$
LEE000
WGUS73 KDMX 060446
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1144 PM CDT THU JUN 5 2008
IAC003-029-060645-
/O.CON.KDMX.FF.W.0038.000000T0000Z-080606T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.IO/
ADAMS IA-CASS IA-
1144 PM CDT THU JUN 5 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR CASS
AND WESTERN ADAMS COUNTIES...
AT 1140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRISWOLD...
CORNING AND ATLANTIC
ADDITIONAL RAINFALL AMOUNTS OF WILL BE LIGHT THROUGH 100 AM CDT IN
THE WARNED AREA...HOWEVER ANY ADDITIONAL RAINFALL LATER TONIGHT
COULD TRIGGER ADDITIONAL FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR
WESTERN IOWA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CDT
FRIDAY MORNING FOR EASTERN IOWA.
LAT...LON 4092 9494 4115 9494 4116 9516 4151 9515
4151 9471 4091 9471
TIME...MOT...LOC 0444Z 180DEG 0KT 4098 9515
$$
LEE000
WGUS73 KDMX 060542
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1241 AM CDT FRI JUN 6 2008
IAC003-029-060645-
/O.CON.KDMX.FF.W.0038.000000T0000Z-080606T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.IO/
ADAMS IA-CASS IA-
1241 AM CDT FRI JUN 6 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR CASS
AND WESTERN ADAMS COUNTIES...
AT 1236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRISWOLD...
CORNING AND ATLANTIC
ADDITIONAL RAINFALL AMOUNTS OF WILL BE LIGHT THROUGH 145 AM CDT IN
THE WARNED AREA...HOWEVER ANY ADDITIONAL RAINFALL LATER TONIGHT
COULD TRIGGER ADDITIONAL FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR
WESTERN IOWA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CDT
FRIDAY MORNING FOR EASTERN IOWA.
LAT...LON 4092 9494 4115 9494 4116 9516 4151 9515
4151 9471 4091 9471
TIME...MOT...LOC 0541Z 180DEG 0KT 4098 9515
$$
LEE000
WGUS73 KDMX 060646
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
145 AM CDT FRI JUN 6 2008
IAC003-029-060655-
/O.EXP.KDMX.FF.W.0038.000000T0000Z-080606T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.IO/
ADAMS IA-CASS IA-
145 AM CDT FRI JUN 6 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR CASS AND WESTERN ADAMS
COUNTIES...
RAIN HAS ENDED FOR TONIGHT AND THE THREAT OF FLASH FLOODING HAS
SUBSIDED. HOWEVER RESIDUAL AREAL FLOODING IS STILL OCCURRING ACROSS
PORTIONS OF THE WARNED AREA.
LAT...LON 4092 9494 4115 9494 4116 9516 4151 9515
4151 9471 4091 9471
TIME...MOT...LOC 0645Z 180DEG 0KT 4098 9515
$$
LEEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 7:40 PM CDT, 0 minutes earlier.
Area forecast discussion, Jun 5, 7:40 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 740 PM CDT THU JUN 5 2008 .UPDATED PUBLIC DISCUSSION... .DISCUSSION... HAVE UPDATED ZONES TO REFLECT INCREASING SFC INFLOW WHICH IS AT TIMES NEAR 45 MPH INTO THE LINE OF STORMS FORMING ACROSS WESTERN IA. AT THIS TIME...WILL NOT ISSUE AN ADVISORY BUT HIT HARD IN NOWCASTS. ONGOING SVR WX THREAT CONTINUES. 00Z UPPER AIR AND SFC ANALYSES SHOW THAT THE MAIN WAVE IS JUST ROUNDING THE BASE OF THE DEEPENING H500 TROUGH. NO CHANGES TO THINKING...LINE OF SEVERE STORMS SHOULD CONTINUE MOVING NORTHEAST OVERNIGHT AS UPPER LEVEL SYSTEM LIFTS QUICKLY ACROSS THE STATE OVERNIGHT. .PREVIOUS DISCUSSION... DYNAMIC WX STTN UNFOLDING RAPIDLY AS 80 TO 90 KT JET ROTATES OUT OF THE ROCKIES TROF. LN OF TSRA HAD DVLPD OVR CNTRL NEBRASKA INTO CNTRL KS. THERE WILL BE TO AREAS OF FOCUS. ONE ALONG AND N OF THE WRM FRONT WHERE CAP IS WEAKENING...WITH MAIN AREA MOVG INTO WRN IA TWD SNST. EXPECT ALL MODES OF SVR WX INITIALLY...WITH LINE TAKING ON MORE OF A BOW CONFIGURATION TWD 06Z AND AFT WITH HIGH WINDS THE STRONGER THREAT. CELL MVMT LKLY TO BE AT LEAST 50 KTS...HOWEVER WITH THE SYS BEING MORE OF A QLCS INSTEAD OF DISCRETE SYS...TRAINING MAY PRODUCE COPIOUS AMTS OF RAFL. ERN IA MAY YET BE UNDER THE GUN ERY FRI...BUT WX SHOULD BE QUIET BY LATER FRI INTO SAT MRNG. NEXT ROUND EXPECTED BY LATER SAT AFTN INTO SAT NGT WITH ANOTHER SVR ROUND QUITE LKLY. PTRN SEEMS LIKE A BROKEN RECORD WITH NEXT SYS MOVG INTO THE CENTRAL CONUS BY MON. FFA REMAINS FOR TNGT INT FRI MRNG AND IT LOOKS LKLY THAT RAFL TNGT WILL AGGRIVATE FLOODING SITUATION. && AVIATION 06/00Z... SEVERE WEATHER OUTBREAK IS LIKELY FROM MID EVENING THROUGH THE OVERNIGHT HOURS. CONVECTION SHOULD INITIATE IN WESTERN IOWA THEN MOVE EAST ACROSS IOWA DURING THE EVENING AND OVERNIGHT. CURRENTLY...EXPECTATIONS ARE FOR DISCRETE SUPERCELLS TO MOVE ACROSS THE WESTERN/CENTRAL TAF SITES THROUGH 06Z WITH POTENTIAL FOR WIND GUSTS TO 50 KTS OR HIGHER...LOW VSBYS...AND VERY HEAVY RAINFALL. STORMS WILL TRANSITION TO WIND GENERATING STRUCTURES THROUGH 12 TO 13Z EAST...WITH SIMILAR POTENTIAL FOR SVR WINDS...LOW VSBYS...AND HEAVY RAINFALL. TIMING OF EVENTS IN TAF...EXPECT DRYLINE/FRONT TO MOVE EAST BY MID MORNING FRIDAY RESULTING IN VFR CIGS...BUT CONTINUED GUSTY SFC WINDS WITH WINDS TO 40 KTS FRIDAY MORNING./REV && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR ADAIR-ADAMS-AUDUBON- BOONE-CALHOUN-CARROLL-CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS- DECATUR-EMMET-FRANKLIN-GREENE-GUTHRIE-HAMILTON-HANCOCK-HARDIN- HUMBOLDT-KOSSUTH-MADISON-PALO ALTO-POCAHONTAS-POLK-RINGGOLD-SAC- STORY-TAYLOR-UNION-WARREN-WEBSTER-WINNEBAGO-WORTH-WRIGHT. FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH FRIDAY MORNING FOR APPANOOSE-BLACK HAWK-BREMER-BUTLER-DAVIS-GRUNDY- JASPER-LUCAS-MAHASKA-MARION-MARSHALL-MONROE-POWESHIEK-TAMA- WAPELLO-WAYNE. && MS JUN 08/REV
Hazardous weather outlook, Jun 5, 5:10 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 510 PM CDT THU JUN 5 2008 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-061415- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 510 PM CDT THU JUN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS EVENING IN WESTERN IOWA...THEN SPREAD EASTWARD TONIGHT. ALL MODES OF SEVERE WEATHER ARE POSSIBLE...INCLUDING A FEW LONG TRACK SIGNIFICANT TORNADOES AND STORMS WHICH MAY ALSO PRODUCE SIGNIFICANT WIND DAMAGE THROUGH THE NIGHT TIME HOURS. ADDITIONAL HEAVY RAIN WILL PRODUCE SERIOUS FLASH FLOODING OVER RAIN SATURATED AREAS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH FRIDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE ONGOING EARLY FRIDAY MORNING WITH ADDITIONAL HEAVY RAIN POSSIBLE BEFORE ENDING BY MIDDAY. WIDESPREAD THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON AND NIGHT WITH ISOLATED SEVERE STORMS AND HEAVY RAIN AGAIN POSSIBLE. SHOWERS AND THUNDERSTORM CHANCES CONTINUE EVERY DAY SUNDAY THROUGH TUESDAY...AND WIDESPREAD RIVER FLOODING WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING THROUGH THE NIGHT TIME HOURS...AND POSSIBLY AGAIN SATURDAY AFTERNOON AND NIGHT. REV
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:00 PM CDT | Tornado Warning | DMX | Adair, Adams, Cass | 34 min |
| Jun 5, 8:25 PM CDT | Tornado Warning | DMX | Adair, Audubon, Cass, Guthrie | 36 min |
| Jun 5, 8:27 PM CDT | Tornado Warning | DMX | Taylor | 48 min |
| Jun 5, 8:30 PM CDT | Flash Flood Warning | DMX | Adair, Adams, Taylor | 6 hr |
| Jun 5, 9:05 PM CDT | Tornado Warning | DMX | Adams, Ringgold, Union | 40 min |
| Jun 5, 9:09 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Union | 51 min |
| Jun 5, 9:15 PM CDT | Flash Flood Warning | DMX | Ringgold, Union | 6 hr |
| Jun 5, 9:17 PM CDT | High Wind Warning | DMX | Calhoun, Emmet, Palo Alto, Pocahontas, Sac | 4 hr |
| Jun 5, 9:37 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Clarke, Madison, Union | 38 min |
| Jun 5, 10:01 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Ringgold, Union | 44 min |
| Jun 5, 10:12 PM CDT | Tornado Warning | DMX | Dallas, Polk | 21 min |
| Jun 5, 10:13 PM CDT | River Flood Warning | DMX | Appanoose, Wayne | 19 hr |
| Jun 5, 11:00 PM CDT | Flash Flood Warning | DMX | Adair, Clarke, Madison, Warren | 5 hr |
| Jun 5, 11:14 PM CDT | Flash Flood Warning | DMX | Boone, Dallas, Polk, Story | 6 hr |
| Jun 5, 11:22 PM CDT | Tornado Warning | DMX | Decatur, Ringgold | 23 min |
| Jun 5, 11:30 PM CDT | Flash Flood Warning | DMX | Decatur | 4 hr |
| Jun 5, 11:42 PM CDT | Tornado Warning | DMX | Clarke | 33 min |
| Jun 5, 11:44 PM CDT | Severe Thunderstorm Warning | DMX | Decatur | 31 min |
| Jun 5, 11:55 PM CDT | River Flood Warning | DMX | Polk | 9 hr |
| Jun 5, 11:57 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Wayne | 48 min |
| Jun 6, 12:02 AM CDT | Tornado Warning | DMX | Marion, Warren | 43 min |
| Jun 6, 12:20 AM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 40 min |
| Jun 6, 12:32 AM CDT | Tornado Warning | DMX | Jasper | 28 min |
| Jun 6, 12:46 AM CDT | River Flood Warning | DMX | Polk | 28 hr |
| Jun 6, 12:47 AM CDT | Severe Thunderstorm Warning | DMX | Marshall | 43 min |
| Jun 6, 12:50 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Poweshiek | 40 min |
| Jun 6, 12:55 AM CDT | Flash Flood Warning | DMX | Warren | 3 hr |
| Jun 6, 12:59 AM CDT | Tornado Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 46 min |
| Jun 6, 1:08 AM CDT | Severe Thunderstorm Warning | DMX | Butler, Grundy, Tama | 52 min |
| Jun 6, 1:21 AM CDT | River Flood Warning | DMX | Taylor | 5 hr |
| Jun 6, 1:21 AM CDT | Tornado Warning | DMX | Poweshiek, Tama | 24 min |
| Jun 6, 1:26 AM CDT | Tornado Warning | DMX | Black Hawk, Tama | 34 min |
| Jun 6, 1:36 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 39 min |
| Jun 6, 3:50 AM CDT | Wind Advisory | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 12 hr |
| Jun 6, 3:56 AM CDT | Areal Flood Warning | DMX | Madison | 20 hr |
| Jun 6, 4:13 AM CDT | Areal Flood Warning | DMX | Warren | 15 hr |
| Jun 6, 5:03 AM CDT | Areal Flood Warning | DMX | Polk | 6 hr |
| Jun 6, 5:08 AM CDT | Areal Flood Warning | DMX | Story | 6 hr |
| Jun 6, 11:08 AM CDT | Areal Flood Warning | DMX | Polk | 6 hr |
| Jun 6, 11:13 AM CDT | Areal Flood Warning | DMX | Story | 24 hr |
Nearby
Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.